Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2014, 1:14 PM EDT for Columbia County, Sullivan County, Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 1:14 PM EDT (17:14 UTC)
- Expired
- Jul 2, 2014, 1:52 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:30 PM EDT | TSTM WND DMG | 3 N Benton, PA | TREES DOWN ON CAMP LEVINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:14 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS51 KCTP 021714
SVRCTP
PAC037-113-021815-
/O.NEW.KCTP.SV.W.0059.140702T1714Z-140702T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 215 PM EDT
* AT 114 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BIGGERTOWN...AND MOVING EAST
AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAMISON CITY...WALLER...RICKETTS GLEN STATE PARK...MUNCY VALLEY...
CENTRAL AND LAPORTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4135 7629 4132 7631 4125 7632 4119 7654
4128 7645 4130 7658 4136 7666 4149 7624
TIME...MOT...LOC 1714Z 249DEG 48KT 4130 7654
$$
JUNG1 follow-up statement
053
WWUS51 KCTP 021752
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT WED JUL 2 2014
PAC037-113-021802-
/O.CAN.KCTP.SV.W.0059.000000T0000Z-140702T1815Z/
SULLIVAN PA-COLUMBIA PA-
152 PM EDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN AND
NORTH CENTRAL COLUMBIA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4135 7629 4132 7631 4125 7632 4119 7654
4128 7645 4130 7658 4136 7666 4149 7624
TIME...MOT...LOC 1750Z 249DEG 48KT 4148 7590
$$
JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:25 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 2, 11:25 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1125 AM EDT WED JUL 2 2014 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL POSE A THREAT FOR DAMAGING WIND GUSTS AND HAIL THIS AFTERNOON AND EVENING. THE INTERACTION OF A SLOW MOVING COLD FRONTAL BOUNDARY AND ARTHUR WILL SUPPORT MORE SHOWERS AND THUNDERSTORMS ON THURSDAY...WITH HEAVY RAIN POSSIBLE MAINLY OVER EASTERN PORTIONS OF THE KEYSTONE STATE. HOWEVER...MUCH OF THE REGION WILL NOT BE IMPACTED BY ARTHUR AS IT TRACKS FAR ENOUGH OFF THE EASTERN SEABOARD. HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 1 PM THIS AFTERNOON/... UPDATE FOR SEVERE THUNDERSTORM WATCH #384 IN EFFECT UNTIL 7 PM EDT FOR MUCH OF CENTRAL PA. PREVIOUS... ASIDE FROM A FEW SHOWERS MOVG NEWD ALONG/W OF THE ALLEGHENY FRONT...EXPECT PARTLY TO MOSTLY SUNNY SKIES AND VERY MUGGY CONDITIONS TO PREVAIL ACRS CENTRAL PA THRU THE REMAINDER OF THE MORNING. 14Z TEMPS ARE CURRENTLY IN THE MID 80S OVER THE LWR SUSQ VLY HRB/YORK/LNS METROS. EARLY MORNING SFC ANALYSIS DEPICTS ILL-DEFINED/WEAK COLD FRONT EXTENDING FROM NWRN QUE SWWD ACRS LWR MI NEAR DTW INTO THE OZARKS. THE WEAK COLD FRONT IS PROJECTED TO PUSH SLOWLY SEWD INTO THE UPPER OH VLY THRU TNGT. BROAD TROUGHING/CYC FLOW ALOFT WILL PERSIST OVER SERN CANADA AND THE GREAT LAKES REGION...WITH A VERY WARM AND HUMID...MODERATELY UNSTABLE/UNCAPPED AIRMASS RESIDING OVER THE CENTRAL APPALACHIANS AND MID ATLANTIC PIEDMONT. THUNDERSTORMS ARE EXPECTED TO INC IN CVRG AND INTENSITY FROM LATE MORNING THRU THE AFTN. PER RECENTLY ISSUED MCD #1252...A WW IS LKLY BY LATE MORNING. && .SHORT TERM /1 PM THIS AFTERNOON THROUGH 6 AM THURSDAY/... LIKE YESTERDAY...LG SCALE SYNOPTIC FORCING IS GENERALLY WEAK WITH NEAR NEUTRAL HEIGHT FALLS. HOWEVER...SLIGHTLY BETTER DYNAMICS SHOULD ARRIVE BY LATER TONIGHT IN ASSOCIATION WITH THE RIGHT ENTRANCE REGION OF UPPER JET OVER THE ST. LAWRENCE VALLEY. WITH THE LG SCALE FORCING/HEIGHT FALLS NOT EXPECTED TO PLAY MUCH OF A FACTOR...MORE IMPORTANT FOCI FOR CONVECTION ARE EXPECTED TO PREFRONTAL/MESOSCALE IN NATURE...PREDICATED ON COMBO OF WEAK BLYR CONVERGENCE INVOF OF SFC TROUGH/OUTFLOW BOUNDARIES AND MODERATE TO HIGH INSTABILITY. VERY RICH LLVL MSTR WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S AND PWS 1.50-2 INCHES WILL YIELD ML CAPES OF 1000-1500 J/KG OVER THE HIGHER TERRAIN AND 2-3000 J/KG ACRS THE CNTRL RIDGE/VALLEY AND SUSQ VLY REGIONS. WHILE MID-LVL LAPSE RATES ARE EXPECTED TO BE WEAK...A WELL-MIXED SUBCLOUD LAYER AND STEEPER LLVL LAPSE RATES SHOULD SUPPORT TRANSPORT OF STG-SVR WIND GUSTS TO THE SFC. DESPITE WARM TEMPS ALOFT...ROBUST BUOYANCY SHOULD SUPPORT SOME VIGOROUS UPDRAFTS GENERATING HAIL. NEAR UNIDIRECTIONAL DEEP-LYR SHEAR PROFILES WITH HGT SUGGEST MIXED MULTICELL MODE PERHAPS TRANSITIONING TO BETTER ORGANIZED SMALL BOWS/LEWPS. OVERALL THE PRIMARY SVR TSTM HAZARDS WILL BE DMG WIND GUSTS AND LARGE HAIL...WITH HIGH LCL/S A LIMITING FACTOR IN TORNADO POTENTIAL. SOME SLOWER MOVG/TRAINING BANDS OF CONVECTION ARE POSSIBLE WHICH COULD RESULT IN SHORT TERM RAINFALL AMTS OF 1-2+ INCHES...LEADING TO ISOLD RUNOFF/FF ISSUES. THE LIMITING FACTOR IN FF POTNL WILL BE RELATIVELY HIGH FFG VALUES. TSTM CVRG AND SVR THREAT SHOULD WANE THIS EVENING WITH BLYR COOLING AND LOSS OF INSTABILITY. MDL 8H TEMPS SUPPORT ANOTHER HOT/HUMID DAY...WITH MAXES AS HIGH AS THE L90S ACROSS THE LOWER SUSQ VALLEY WITH HX VALUES NEAR 100F..JUST SHY OF ADVISORY CRITERIA. MAY ADD MENTION OF HIGH HEAT INDEX VALUES INTO HWO. HIGH TEMPS ACROSS THE CENTRAL AND NW MTNS WILL BE IN THE MID TO UPPER 80S. LOW TEMPS EARLY THURSDAY WILL BE ON THE WARM AND MUGGY SIDE /AND SIMILAR TO THIS MORNING/ WITH PATCHY FOG/LOW ST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A DEEPENING UPPER LVL TROF OVR THE MIDWEST AND STALLED OUT COLD FRONT ACROSS CENTRAL PA WILL KEEP THE CHC OF SHRA/TSRA IN THE FCST INTO THU NIGHT /WITH THE MOST NUMEROUS SHOWERS OCCURRING ACROSS OUR FAR ERN ZONES/. BASED ON THE ABOVE INFO...AND TROPICAL STORM/POSSIBLE HURRICANE ARTHUR/ LIFTING NNE JUST OFF THE EAST COAST...WE LEFT SOME SHOWERS IN EASTERN AREAS FOR FRIDAY. LATER SHIFTS CAN CUT BACK AS NEEDED. DESPITE MINOR TIMING DIFFS...MED RANGE GUIDANCE STILL CONSISTENT IN PUSHING COLD FRONT EAST OF THE REGION LATER FRIDAY WITH HIGH PRES DELIVERING COOL AND DRY WEATHER IN TIME FOR THE BEGINNING OF THE 4TH OF JULY WEEKEND. WENT WITH A DRY FCST FOR NEXT MONDAY AND TUE. SOME SPREAD IN DIFFERENT MODELS AND MODEL RUNS. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... A SLOW MOVING COLD FRONT WILL PUSH ACROSS CENTRAL PA TODAY THROUGH THURSDAY...ACCOMPANIED BY A FEW ROUNDS OF SHOWERS AND LOCALLY STRONG THUNDERSTORMS. CONDITIONS ACROSS CENTRAL PA AT 12Z ARE PRIMARILY VFR...THOUGH SOME PATCHY MVFR FOG HAS QUICKLY APPEARED AND DISAPPEARED JUST AS FAST AROUND SUNRISE IN SOME PLACES. ALSO SOME HAZE MAY LINGER IN THE LOWER SUSQ THROUGH 14-15Z. AN OUTFLOW BOUNDARY FROM THE EARLIER TSTMS PROPAGATING SOUTHEAST MAY KICK OFF ISOLATED SHRA/TSRA BY LATE THIS MORNING IN THE EAST. MORE NUMEROUS TSTMS CAN BE EXPECTED IN THE AFTERNOON AS A SHORTWAVE SLIDES THROUGH...PROVIDING ADDITIONAL LIFT TO AN ALREADY UNSTABLE AIRMASS. SOME OF THESE STORMS COULD BE STRONG AND BRING LOCALLY DAMAGING WINDS AND LARGE HAIL. AS IS OFTEN THE CASE...IT/S DIFFICULT TO PINPOINT EXACT TIMING OF IMPACTS AT SPECIFIC TERMINALS...BUT WILL INCLUDE VCTS FOR FOR MUCH OF THE AFTERNOON HOURS IN CENTRAL AND EAST AND HONE IN ON DIRECT IMPACTS AS EVENT APPROACHES USING MESOSCALE MODEL GUIDANCE AND RADAR TRENDS. CONVECTION MAY CONTINUE INTO THE EVENING IN THE LOWER SUSQ. HUMID AIR REMAINS IN PLACE THROUGH THU. POTENTIAL REDUCTIONS IN FOG/HAZE AGAIN TONIGHT WITH ANOTHER ROUND OF THUNDERSTORM IMPACTS DURING THE DAY THU. OUTLOOK... WED-THU...SLOW MOVING COLD FRONT WILL BRING SCT SHRA/TSRA AND LOCAL RESTRICTIONS. FRI-SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...LAMBERT/STEINBUGL LONG TERM...LAMBERT/MARTIN AVIATION...RXR/STEINBUGL
Hazardous weather outlook, Jul 2, 11:22 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1122 AM EDT WED JUL 2 2014 PAZ004>006-010-011-031530- WARREN-MCKEAN-POTTER-ELK-CAMERON- 1122 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056-058-063- 064-031530- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- CUMBERLAND-ADAMS- 1122 AM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ057-059-065-066-031530- DAUPHIN-LEBANON-YORK-LANCASTER- 1122 AM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS THE LOWER SUSQUEHANNA VALLEY. TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
In the hours before
Special weather statement, Jul 2, 11:34 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EDT WED JUL 2 2014
PAZ042-046-053-021600-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
1134 AM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1134 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAIRDSVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BIGGERTOWN AND MUNCY VALLEY AROUND 1140 AM EDT.
WALLER AROUND 1150 AM EDT.
JAMISON CITY...RICKETTS GLEN STATE PARK...CENTRAL AND FAIRMOUNT
SPGS AROUND 1200 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PICTURE ROCKS...
LAPORTE AND BENTON.
LAT...LON 4132 7631 4122 7632 4114 7664 4115 7665
4116 7670 4130 7677 4134 7669 4131 7661
4135 7666 4150 7629 4144 7625
TIME...MOT...LOC 1534Z 246DEG 29KT 4125 7663
JUNGSpecial weather statement, Jul 2, 11:56 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 AM EDT WED JUL 2 2014
PAZ058-021630-
SCHUYLKILL PA-
1156 AM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1155 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRACKVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHENANDOAH...PORT CARBON AND NEW BOSTON-MOREA AROUND 1200 PM EDT.
MAHANOY CITY...NEW PHILADELPHIA...BRANDONVILLE AND LOCUST LAKE STATE
PARK AROUND 1210 PM EDT. TUSCARORA...GRIER CITY-PARK CREST...DELANO
AND SHEPPTON AROUND 1220 PM EDT. TAMAQUA...MCADOO AND HOMETOWN
AROUND 1230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT CARBON...PALO
ALTO...BROCKTON...MIDDLEPORT...GILBERTON...SHENANDOAH HEIGHTS...
KELAYRES...KASKA...CUMBOLA AND TRENTON.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 119 AND 139.
LAT...LON 4072 7581 4065 7628 4079 7633 4081 7630
4085 7629 4091 7607 4090 7602 4091 7600
4080 7586 4074 7576
TIME...MOT...LOC 1555Z 253DEG 20KT 4077 7623
JUNGSpecial weather statement, Jul 2, 11:57 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT WED JUL 2 2014
PAZ034>036-021700-
BEDFORD PA-FRANKLIN PA-FULTON PA-
1157 AM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1156 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
INGLESMITH...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEARVILLE AROUND 1200 PM EDT.
CRYSTAL SPRINGS...NEEDMORE AND LOCUST GROVE AROUND 1210 PM EDT.
MCCONNELLSBURG...HARRISONVILLE...BIG COVE TANNERY AND SALUVIA
AROUND 1220 PM EDT.
ST. THOMAS...FORT LOUDON...FORT LITTLETON AND FANNETTSBURG AROUND
1230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPTON...WILLIAMSON AND
WHITETAIL SKI AREA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 183...AND
BETWEEN MILE MARKERS 187 AND 188.
INTERSTATE 81 BETWEEN MILE MARKERS 8 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3981 7867 4012 7805 4010 7792 4006 7787
4010 7783 3985 7762 3972 7802 3972 7860
TIME...MOT...LOC 1556Z 240DEG 49KT 3978 7840
MARTINSpecial weather statement, Jul 2, 12:14 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED JUL 2 2014
PAZ012-019-026-027-041-045-046-049-021715-
UNION PA-MIFFLIN PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
NORTHERN CLINTON PA-HUNTINGDON PA-NORTHERN LYCOMING PA-
SOUTHERN LYCOMING PA-
1214 PM EDT WED JUL 2 2014
...A BAND OF STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 1211 PM EDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR JERSEY SHORE...TO JUST SOUTHEAST OF
STATE COLLEGE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...MONTOURSVILLE...COGAN STATION
AND TROUT RUN AROUND 1220 PM EDT. LOYALSOCKVILLE AROUND 1230 PM
EDT. BARBOURS AROUND 1240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...LOCK HAVEN UNIVERSITY...SOUTH WILLIAMSPORT...
HOWARD...OVAL...SALLADASBURG...SNYDERTOWN...LOGANTON...GARDEN VIEW
AND MCCALL DAM STATE PARK.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 157 AND 207.
INTERSTATE 99 BETWEEN MILE MARKERS 75 AND 85.
INTERSTATE 180 BETWEEN MILE MARKERS 15 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4159 7681 4118 7679 4115 7689 4109 7688
4051 7798 4103 7776 4109 7763 4111 7766
4111 7770 4155 7698 4160 7687
TIME...MOT...LOC 1611Z 240DEG 49KT 4124 7720
MARTINSpecial weather statement, Jul 2, 12:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EDT WED JUL 2 2014
PAZ058-021715-
SCHUYLKILL PA-
1230 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALTAMONT...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEW BOSTON-MOREA AROUND 1230 PM EDT.
MAHANOY CITY AND BRANDONVILLE AROUND 1240 PM EDT.
TUSCARORA...ONEIDA...AND SHEPPTON AROUND 1250 PM EDT.
DELANO AROUND 100 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GILBERTON...SHENANDOAH
HEIGHTS...KELAYRES...TRENTON...PARK PLACE...AND RINGTOWN.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 121 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ISOLATED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4073 7628 4080 7631 4084 7626 4093 7611
4090 7605 4091 7600 4079 7585
TIME...MOT...LOC 1626Z 243DEG 13KT 4080 7620
JUNGSpecial weather statement, Jul 2, 1:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT WED JUL 2 2014
PAZ036-021815-
FRANKLIN PA-
114 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MERCERSBURG...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GREENCASTLE AND MARION AROUND 120 PM EDT.
MONT ALTO AROUND 130 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...WHITETAIL
SKI AREA...QUINCY...UPTON...PENN STATE MONT ALTO AND STATE LINE.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3973 7809 3987 7797 3989 7753 3989 7747
3988 7746 3972 7748
TIME...MOT...LOC 1714Z 240DEG 49KT 3981 7786
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:05 PM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jul 2, 12:00 AM EDT | Special Weather Statement | CTP | Warren | 75 min |
| Jul 2, 12:30 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 60 min |
| Jul 2, 1:26 AM EDT | Flash Flood Warning | CTP | Warren | 3 hr |
| Jul 2, 1:59 AM EDT | Special Weather Statement | CTP | McKean | 76 min |
| Jul 2, 3:13 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Jul 2, 11:22 AM EDT | Special Weather Statement | CTP | Schuylkill | 23 min |
| Jul 2, 11:34 AM EDT | Special Weather Statement | CTP | Sullivan | 26 min |
| Jul 2, 11:56 AM EDT | Special Weather Statement | CTP | Schuylkill | 34 min |
| Jul 2, 11:57 AM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Jul 2, 12:14 PM EDT | Special Weather Statement | CTP | Lycoming | 61 min |
| Jul 2, 12:30 PM EDT | Special Weather Statement | CTP | Schuylkill | 45 min |
| Jul 2, 12:36 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 54 min |
| Jul 2, 1:01 PM EDT | Tornado Warning | CTP | Lycoming | 29 min |
| Jul 2, 1:14 PM EDT | Special Weather Statement | CTP | Franklin | 61 min |
| Jul 2, 1:24 PM EDT | Special Weather Statement | CTP | Lebanon | 51 min |
| Jul 2, 1:35 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 25 min |
| Jul 2, 1:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 49 min |
| Jul 2, 2:35 PM EDT | Special Weather Statement | CTP | Schuylkill | 40 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jul 2, 3:44 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
| Jul 2, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Jul 2, 5:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| Jul 2, 6:34 PM EDT | Areal Flood Advisory | CTP | Lancaster | 116 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.